A syndromic rash in patients attending methadone clinics in New South Wales

We report an outbreak of a "rash" syndrome in patients attending methadone clinics in New South Wales. It presents with a pruritic, exanthematous or purpuric rash involving the trunk, limbs, palms and soles, which develops over a week and proceeds in most patients to desquamation (mainly of palms and soles) persisting for 3-4 weeks. Mucosae are not involved, and patients are generally systemically well. To date, the rash has affected 22% of 316 patients attending one methadone clinic in western Sydney, as well as patients in clinics elsewhere in Sydney and rural NSW The aetiology is as yet unknown.


Published in:
Medical Journal of Australia, 182, 2, 73-75
Year:
2005
ISSN:
0025-729X
Note:
Times Cited: 5
Laboratories:




 Record created 2011-06-06, last modified 2018-01-28

External link:
Download fulltext
URL
Rate this document:

Rate this document:
1
2
3
 
(Not yet reviewed)